Alert archive / California / Gale Watches in 2022

Gale Watch 1, NWS Eureka, CA

January 5, 2022

NWS Eureka, CA issued this gale watch at Jan 5, 2022, 2:34 PM PST. It took effect at Jan 6, 2022, 3:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 5, 2022, 2:34 PM PST (22:34 UTC)
In effect from
Jan 6, 2022, 3:00 PM PST
Expired
Jan 6, 2022, 3:06 AM PST
In force
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jan 5, 4:00 AM PST, 10 hours 34 minutes earlier.

Area forecast discussion, Jan 5, 4:00 AM PST, 10 hours 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
400 AM PST Wed Jan 5 2022

.SYNOPSIS...Another round of light rain showers will return mostly
north of Cape Mendocino this afternoon. A stronger low pressure
system will approach the area late on Thursday and bring
widespread rain and gusty winds back to Northwest California
starting late Thursday evening.

&&

.DISCUSSION...Showers have mostly tapered early this morning, giving
way to a quiet start to the day. Another round of light showers is
expected later this afternoon primarily north of Cape Mendocino.
This next round of light showers is forecast to linger into early
tomorrow morning and then taper off through the day. Snow levels
will generally hover between 7,000 to 8,500 feet through tomorrow.
High pressure is then forecast to flatten as a trough and
associated cold front approach the West Coast. Gusty winds are
expected to accompany this trough, with some gusts flirting with
advisory-level possible over interior ridges of Del Norte and
Humboldt counties, in addition to exposed coastal headlands in Del
Norte County. Stay tuned during the next 24-hours in case a Wind
Advisory will be needed for these areas. Rain will spread across
Northwest California late tomorrow evening and into the overnight
period. Periods of locally heavy rain will be possible into early
Friday morning. Rises on area rivers are expected, but the
probability for any to reach monitor stage remains 5% or less.
Snow levels will begin to drop later tomorrow as the trough
approaches and continuing to fall during the day on Friday. The
good news is that precipitation should generally come to an end
during the late afternoon hours of Friday before snow levels drop
below 4,000 feet. Impacts should be mostly confined to Scott
Mountain Summit in northern Trinity County, where a Winter Weather
Advisory may be be needed in the coming shifts. The trough will
exit the region as we head into Saturday and give way to building
high pressure over the Northeast Pacific. A shortwave trough is
then forecast to approach from the west and push the ridge
eastward, but clusters suggest that high pressure will continue
to influence our weather into next week.

&&

.AVIATION...IFR cloud layers and mist have been impacting the
forecast terminals through the night. Winds will remain light today
and shallow moist air and IFR conditions may not scour out at KCEC
and KUKI. Another warm frontal system will bring light rain to the
North Coast terminals this afternoon and evening. Any improvement
this afternoon will likely degrade again due to light rain, mist and
low ceilings.

&&

.MARINE...Seas have been running around 10 to 11 feet this morning
and should subside below advisory level by mid morning. The advisory
has been extended to 1 PM just in case the swell is slower to
subside which is usually the case. Otherwise, winds will remain below
advisory level, generally less than 15 kt, as high pressure builds
from the SW as another weak warm front moves in from the NW. Another
frontal system will approach on Thu and winds will start to increase
through the day. Gales are possible north of Cape Mendocino Thu
night. Confidence is not high enough to post a 4th period watch at
this point and will hold on the watch. NW wind and seas will build
in the wake of the front on Friday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 1 PM PST this afternoon for
     PZZ450-455-470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jan 5, 2:06 PM PST, 28 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
206 PM PST Wed Jan 5 2022

CAZ104-106>115-062215-
Southwestern Humboldt-Southern Humboldt Interior-Northern Trinity-
Southern Trinity-Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
206 PM PST Wed Jan 5 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101>103-105-062215-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
206 PM PST Wed Jan 5 2022

...WIND ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 4 AM PST FRIDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Wind Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 2:05 PM PSTWind AdvisoryEKADel Norte, Humboldt38 hr
Jan 5, 2:34 PM PSTSmall Craft AdvisoryEKA57 hr

Nearby

Gale Watches in California, 2022Every gale watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.